Alert archive / Minnesota / Areal Flood Warnings in 2011

Areal Flood Warning 2, NWS La Crosse, WI

March 23, 20115 counties in Minnesota

NWS La Crosse, WI issued this areal flood warning at Mar 23, 2011, 10:18 AM CDT for 5 counties in Minnesota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2011, 10:18 AM CDT (15:18 UTC)
Expired
Mar 23, 2011, 5:30 PM CDT
In force
7 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Fillmore County, MN, Houston County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 50 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
645 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WGUS43 KARX 231518
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 AM CDT WED MAR 23 2011

MNC045-055-109-157-169-241500-
/O.NEW.KARX.FA.W.0002.110323T1518Z-110324T1500Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABASHA MN-OLMSTED MN-WINONA MN-HOUSTON MN-FILLMORE MN-
1018 AM CDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
  NORTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
  WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1000 AM CDT THURSDAY

* COUNTY LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS ARE
  REPORTING MINOR LOWLAND FLOODING ALONG SEVERAL CREEKS AND RIVERS
  IN THIS AREA. FLOODING HAS BEEN REPORTED ALONG THE SOUTH FORK
  WHITEWATER RIVER NEAR ST CHARLES...AND FLOODING IS OCCURRING ALONG
  THE WHITEWATER RIVER NEAR WHITEWATER STATE PARK...ELBA...AND
  BEAVER. FLOODING MAY ALSO BE A PROBLEM ALONG GARVIN BROOK AND
  ROLLINGSTONE CREEK. TRIBUTARIES TO THE ROOT RIVER MAY ALSO
  EXPERIENCE MINOR FLOODING...INCLUDING RUSH CREEK...TROUT
  CREEK...AND MONEY CREEK.  LOWLAND AREAS ALONG THE ROOT RIVER ARE
  ALREADY REPORTED TO BE INUNDATED WITH WATER AS WELL NEAR HOKAH AND
  MOUND PRAIRIE. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ELBA...
  ST CHARLES...STOCKTON...RUSHFORD...PETERSON...HOKAH...AND
  ROLLINGSTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4419 9209 4423 9187 4420 9185 4407 9166
      4404 9159 4404 9154 4394 9137 4379 9125
      4365 9125 4376 9219 4410 9224

$$

MW
1 follow-up statement
991 
WGUS83 KARX 232230
FLSARX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT WED MAR 23 2011

MNC045-055-109-157-169-232241-
/O.CAN.KARX.FA.W.0002.000000T0000Z-110324T1500Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABASHA MN-OLMSTED MN-WINONA MN-HOUSTON MN-FILLMORE MN-
530 PM CDT WED MAR 23 2011

...THE FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN FILLMORE...
NORTHERN HOUSTON...WINONA...SOUTHEASTERN OLMSTED AND SOUTHEASTERN
WABASHA COUNTIES IS CANCELLED...

LAW ENFORCEMENT REPORTS THAT THE STREAMS AND CREEKS IN THE WARNED 
AREA HAVE RECEDED ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. 
THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED.

&&

LAT...LON 4419 9209 4423 9187 4420 9185 4407 9166
      4404 9159 4404 9154 4394 9137 4379 9125
      4365 9125 4376 9219 4410 9224

$$

DTJ

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at Mar 23, 3:40 AM CDT, 6 hours 38 minutes earlier.

Area forecast discussion, Mar 23, 3:40 AM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CDT WED MAR 23 2011

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

LINGERING EFFECTS OF VERY DYNAMIC STORM SYSTEM TODAY WILL BE THE
MAIN CONCERN. SECONDARY CONCERN IS DOWN TREND IN TEMPERATURES THROUGH
THE REMAINDER OF THE PERIOD.

SURFACE MAP AT 3 AM THIS MORNING HAS DEEP LOW PRESSURE //996MB//
OVER SOUTHEAST IA. QUITE AN ACTIVE EVENING/OVERNIGHT WITH
THUNDERSTORMS ROLLING THROUGH ALONG WITH HAIL/SLEET...AND HEAVY SNOW
ACROSS NORTHERN WI. CALLS TO TAYLOR COUNTY REVEALED 12 INCHES NEAR
CHELSEA AND 5-6 INCHES ACROSS NORTHERN CLARK COUNTY. CURRENT RADAR
MOSAIC/IR AND WATER VAPOR SATELLITE IMAGERY SHOWING A HUGE DRY SLOT
HAS PENETRATED NORTHEAST INTO THE AREA WITH THE HEAVIEST
PRECIPITATION SHIFTED NORTH AND EAST OF THE AREA.
MEANWHILE...MID-LEVEL LOW AND ASSOCIATED DEFORMATION SNOW WAS MOVING
SOUTHEAST TOWARD THE AREA FROM THE DAKOTAS/MN. THIS WILL HAVE AN
AFFECT ON OUR WEATHER FOR TODAY.

23.00Z NCEP DETERMINISTIC SUITE ALONG WITH LATEST SREF/WRF MODELS
SHOWING PRETTY GOOD AGREEMENT THROUGH THE SHORT TERM.

FOR TODAY...WILL BE WATCHING THAT MID-LEVEL LOW CURRENTLY OVER SD
MOVE SOUTHEASTWARD ACROSS SOUTHERN MN/SOUTHWEST WI TODAY.
DEFORMATION SNOW NORTH OF THIS LOW EXPECTED TO SPREAD BACK INTO THE
AREA AS A RESULT. WITH INITIAL LACK OF ICE IN THE CLOUD COLUMN THIS
MORNING...HAVE LEFT A SLIGHT CHANCE FOR SOME FREEZING DRIZZLE FOR
AREA NORTHEAST OF I-94 WHERE TEMPERATURES ARE LINGERING IN THE UPPER
20S. LOOK FOR ADDITIONAL SNOW ACCUMULATION OF AROUND AN INCH ALONG
AND NORTH OF I-94...TO AS MUCH AS 4 INCHES ACROSS NORTHERN TAYLOR
COUNTY. AS A RESULT...WILL KEEP THE WINTER STORM WARNING/ADVISORY
HEADLINE GO AS IS THROUGH TODAY. FURTHER SOUTH...EXPECTING A LIGHT
RAIN/SNOW MIX WITH PERHAPS SOME MINOR LESS THAN AN INCH ACCUMULATION
ACROSS HIGHER TERRAIN AREAS. OTHERWISE...TEMPERATURES WILL NOT BUDGE
MUCH TODAY WITH HIGHS RANGING FROM NEAR 30 ACROSS THE NORTH TO NEAR
40 ACROSS THE FAR SOUTH.

THE MID-LEVEL LOW PULLS EAST OF THE AREA TONIGHT AS SURFACE HIGH
PRESSURE BUILDS SOUTH OUT OF CANADA. EXPECT OCCASIONAL VERY LIGHT
SNOW WITH TRACE ACCUMULATIONS THIS EVENING...THEN DRY THROUGH THE
OVERNIGHT. LOOKING AT LOW-LEVEL RH FIELDS...IT APPEARS THERE WILL BE
SOME PARTIAL CLEARING LATE. WITH THIS IN MIND AND NAM 925MB
TEMPERATURES DROPPING INTO THE -10 TO 12C RANGE OVERNIGHT...LOWS
EXPECTED TO BOTTOM OUT IN THE SINGLE DIGITS ABOVE ZERO ACROSS THE
NORTH AND IN THE TEENS ACROSS THE SOUTH.

SURFACE RIDGE OF HIGH PRESSURE DRIFTS ACROSS THE REGION ON THURSDAY
FOR A BOUT OF QUIET WEATHER. QUITE CHILLY ALOFT WITH WITH 925MB
TEMPERATURES STILL LINGERING AROUND -10C. DESPITE PARTLY
CLOUDY/MOSTLY SUNNY CONDITIONS...LOOK FOR HIGHS ONLY IN THE UPPER
20S TO MIDDLE 30S.

NEXT CHANCE OF PRECIPITATION LOOKS TO BE FRIDAY/FRIDAY NIGHT AS A
WEAK MID-LEVEL TROUGH DRIFTS EAST ACROSS THE PLAINS TOWARD THE AREA.
FORCING IS NOT OVERLY IMPRESSIVE WITH THIS FEATURE. AND WITH DRY AIR
OUTFLOW FROM HIGH PRESSURE OVER HUDSON BAY CANADA...HAVING DOUBTS
THAT ANY PRECIPITATION WILL MAKE IT INTO THE AREA. HAVE KEPT A VERY
SMALL CHANCE OF LIGHT RAIN/SNOW ACROSS THE SOUTH/SOUTHWEST PORTION OF
THE FORECAST AREA.

.LONG TERM...SATURDAY THROUGH TUESDAY

UPPER LEVEL TROUGH OVER EASTERN CANADA PUTS US IN A FEED OF
DRY/COOLER THAN NORMAL AIR...KEEPING US IN A CHILL THROUGH THE
EXTENDED PERIOD. HIGHS WILL GENERALLY BE IN THE UPPER 20S TO MID
30S...POSSIBLY WARMING INTO THE MID 30S/LOWER 40S BY TUESDAY.

&&

.AVIATION...

THE STRONG EARLY SPRING STORM SYSTEM WAS CENTERED OVER SOUTHEAST
IOWA EARLY THIS MORNING. DRIER AIR HAS WRAPPED AROUND THE LOW AND
CUT OFF THE PRECIPITATION AT BOTH TAF SITES. CEILING HAVE COME UP
SOME SINCE THE PRECIPITATION ENDED WITH BOTH SITES NOW AT MVFR. AS
THE SURFACE LOW WORKS EAST TODAY INTO ILLINOIS...THE FRONTOGENESIS
ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL GRADUALLY SINK
SOUTH AS WILL THE UP GLIDE ON THE 290K ISENTROPIC SURFACE. THIS
SHOULD ALLOW SOME LIGHT PRECIPITATION TO RETURN DURING THE MORNING
FOR BOTH TAF SITES BUT THE CONCERN IS WHETHER THIS WILL BE LIGHT
SNOW OR POSSIBLY SOME FREEZING DRIZZLE. THE 23.00Z NAM BUFKIT
SOUNDINGS INDICATE THAT ICE MAY NOT BE PRESENT IN THE CLOUDS FOR
MUCH OF TODAY WHICH WOULD LEAD TO THE FREEZING DRIZZLE.
HOWEVER...SATELLITE AND SURFACE OBSERVATIONS SUGGEST THAT ICE IS
PRESENT UP STREAM OVER MINNESOTA WHERE SNOW IS FALLING. FOR
NOW...WILL KEEP THE PRECIPITATION TYPE AS SNOW AND PASS CONCERNS ON
TO THE DAY SHIFT FORECASTER. CEILINGS EXPECTED TO PREDOMINANTLY
REMAIN MVFR AT BOTH SITES INTO THIS EVENING. DRIER AIR WILL THEN
PUSH ACROSS FROM THE NORTH ALLOWING FOR A RAPID DISSIPATION OF THE
CLOUDS AND THE RETURN OF VFR CONDITIONS.

&&

.HYDROLOGY...

WITH HEAVIEST RAINFALL BEHIND US...AND LINGERING LIGHTER MOSTLY
FROZEN PRECIPITATION NOT EXPECTED TO TO ADD MUCH MORE RUNOFF
PROBLEMS TODAY...HAVE OPTED TO DROP THE FLOOD WATCH. NUMEROUS FLOOD
STATEMENTS AND WARNINGS IN PLACE. MEANWHILE...THE MISSISSIPPI RIVER
WILL CONTINUE RISING...REACHING FLOOD STAGE IN MOST AREAS TOWARDS
THIS WEEKEND. DRIER WEATHER ON TAP TOWARDS WEEKS END...HOPEFULLY
TRIBUTARIES WILL BE ON THE DOWN SWING. HOWEVER...MISSISSIPPI RIVER
WILL CONTINUE TO CLIMB.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
     WIZ034-WIZ043-WIZ044.

     WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR WIZ017-
     WIZ029.

MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...DAS
AVIATION..........04
HYDROLOGY.........DAS
Hazardous weather outlook, Mar 23, 5:50 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
550 AM CDT WED MAR 23 2011

WIZ017-029-241100-
CLARK-TAYLOR-
550 AM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE TO FALL ACROSS THE AREA THIS MORNING BEFORE
SLOWLY TAPERING OFF DURING THE AFTERNOON. ADDITIONAL ACCUMULATIONS
TODAY OF 1 TO 4 INCHES WILL BE POSSIBLE RAISING STORM TOTAL AMOUNTS
TO A RANGE OF 5 TO 15 INCHES. THE WINTER STORM WARNING REMAINS IN
EFFECT THROUGH TODAY.

THE HEAVY PRECIPITATION THAT HAS FALLEN ON TOP OF SATURATED
GROUNDS...WILL KEEP RIVER LEVELS ON THE RISE. STREAMS AND RIVERS
COULD REACH OR EXCEED FLOOD STAGE OVER THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING ALONG RIVERS AND STREAMS WILL REMAIN A CONCERN. THOSE WITH
RIVER INTERESTS SHOULD CONTINUE TO PAY CLOSE ATTENTION TO THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION REPORTS...INCLUDING SNOW ACCUMULATIONS...OR ANY HIGH
RIVER LEVELS WOULD BE APPRECIATED THE NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ034-043-044-241100-
ADAMS-JACKSON-JUNEAU-
550 AM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MAINLY LIGHT SNOW WILL CONTINUE TO FALL ACROSS THE AREA THIS MORNING
BEFORE SLOWLY TAPERING OFF DURING THE AFTERNOON. THERE COULD ALSO BE
A PERIOD OF LIGHT FREEZING DRIZZLE THIS MORNING. ADDITIONAL
ACCUMULATIONS TODAY OF 1 TO 2 INCHES WILL BE POSSIBLE RAISING STORM
TOTAL AMOUNTS TO A RANGE OF 1 TO 4 INCHES. THE WINTER WEATHER
ADVISORY REMAINS IN EFFECT THROUGH TODAY.

THE HEAVY PRECIPITATION THAT HAS FALLEN ON TOP OF SATURATED
GROUNDS...WILL KEEP RIVER LEVELS ON THE RISE. STREAMS AND RIVERS
COULD REACH OR EXCEED FLOOD STAGE OVER THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING ALONG RIVERS AND STREAMS WILL REMAIN A CONCERN. THOSE WITH
RIVER INTERESTS SHOULD CONTINUE TO PAY CLOSE ATTENTION TO THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION REPORTS...INCLUDING SNOW ACCUMULATIONS...OR ANY HIGH
RIVER LEVELS WOULD BE APPRECIATED THE NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-042-
053>055-061-241100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-
RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
550 AM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND WESTERN AND SOUTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A MIXTURE OF LIGHT SNOW AND RAIN CAN BE EXPECTED ACROSS THE AREA
TODAY. THERE COULD ALSO BE A PERIOD OF LIGHT FREEZING DRIZZLE THIS
MORNING. ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR LESS.

THE HEAVY PRECIPITATION THAT HAS FALLEN ON TOP OF SATURATED
GROUNDS...WILL KEEP RIVER LEVELS ON THE RISE. STREAMS AND RIVERS
COULD REACH OR EXCEED FLOOD STAGE OVER THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING ALONG RIVERS AND STREAMS WILL REMAIN A CONCERN. THOSE WITH
RIVER INTERESTS SHOULD CONTINUE TO PAY CLOSE ATTENTION TO THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

PRECIPITATION REPORTS OR ANY HIGH RIVER LEVELS WOULD BE APPRECIATED
THE NEXT FEW DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04

In the hours before

Special weather statement, Mar 23, 5:27 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
527 AM CDT WED MAR 23 2011

MNZ087-088-095-096-WIZ041>044-053-055-231230-
OLMSTED-WINONA-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-
VERNON-RICHLAND-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...RICHLAND CENTER
527 AM CDT WED MAR 23 2011

...SOME FREEZING DRIZZLE WILL OCCUR THIS MORNING...

TEMPERATURES HAVE COOLED TO BELOW FREEZING ACROSS PARTS OF THE
AREA THIS MORNING...ESPECIALLY ON AREA RIDGE TOPS. THIS HAS LED TO
THE FORMATION OF SOME LIGHT FREEZING DRIZZLE. SOME MINOR ICE
ACCUMULATIONS WILL BE POSSIBLE...ESPECIALLY ON UNTREATED SURFACES.
PEOPLE HEADING OUT TO WORK OR SCHOOL THIS MORNING SHOULD BE
PREPARED FOR SOME SLIPPERY CONDITIONS.

04
Local storm report, Mar 23, 7:02 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
702 AM CDT WED MAR 23 2011

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     SNOW             FRIENDSHIP              43.96N 89.82W
03/23/2011  E1.2 INCH        ADAMS              WI   PUBLIC

0654 AM     SNOW             LONGWOOD                44.89N 90.60W
03/23/2011  E7.0 INCH        CLARK              WI   PUBLIC

0654 AM     SNOW             MEDFORD 4NW             45.16N 90.38W
03/23/2011  E8.5 INCH        TAYLOR             WI   CO-OP OBSERVER

&&
OBSERVATIONS ARE COLLECTED FROM A VARIETY OF SOURCES WITH VARYING
EQUIPMENT AND EXPOSURE.  NOT ALL DATA LISTED IS CONSIDERED OFFICIAL.

04
Special weather statement, Mar 23, 7:30 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
730 AM CDT WED MAR 23 2011

MNZ087-088-095-096-WIZ041>044-053-055-231430-
OLMSTED-WINONA-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-
VERNON-RICHLAND-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...RICHLAND CENTER
730 AM CDT WED MAR 23 2011

...SOME FREEZING DRIZZLE WILL OCCUR THIS MORNING...

WITH TEMPERATURES BELOW FREEZING THIS MORNING...SOME LIGHT
FREEZING DRIZZLE WILL BE FOUND ACROSS THE AREA. THIS WILL BE
ESPECIALLY TRUE ON AREA RIDGE TOPS. SOME MINOR ICE ACCUMULATIONS
WILL BE POSSIBLE...ESPECIALLY ON UNTREATED SURFACES. PEOPLE
HEADING OUT TO WORK OR SCHOOL THIS MORNING SHOULD BE PREPARED FOR
SOME SLIPPERY CONDITIONS.

04
Local storm report, Mar 23, 9:01 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
901 AM CDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             DODGE CENTER            44.04N  92.88W
03/23/2011  M0.1 INCH        DODGE              MN   CO-OP OBSERVER

0700 AM     SNOW             PRESTON                 43.67N  92.07W
03/23/2011  M0.4 INCH        FILLMORE           MN   CO-OP OBSERVER

0700 AM     SNOW             LANESBORO               43.72N  91.97W
03/23/2011  M0.2 INCH        FILLMORE           MN   CO-OP OBSERVER

0700 AM     SNOW             SPRING VALLEY 3E        43.68N  92.33W
03/23/2011  M0.1 INCH        FILLMORE           MN   CO-OP OBSERVER

0700 AM     SNOW             ELGIN 2SSW              44.10N  92.27W
03/23/2011  M0.3 INCH        OLMSTED            MN   CO-OP OBSERVER

0700 AM     SNOW             ROCHESTER AP 2NE        43.93N  92.48W
03/23/2011  M0.1 INCH        OLMSTED            MN   CO-OP OBSERVER

0700 AM     SNOW             WABASHA                 44.39N  92.05W
03/23/2011  M1.4 INCH        WABASHA            MN   CO-OP OBSERVER

0700 AM     SNOW             THEILMAN 1SSW           44.28N  92.19W
03/23/2011  M1.1 INCH        WABASHA            MN   CO-OP OBSERVER

0700 AM     SNOW             WINONA                  44.06N  91.64W
03/23/2011  M1.5 INCH        WINONA             MN   CO-OP OBSERVER

0700 AM     SNOW             ALTURA 5W               44.06N  92.04W
03/23/2011  M0.8 INCH        WINONA             MN   CO-OP OBSERVER

0700 AM     SNOW             MONROE CENTER           44.11N  89.92W
03/23/2011  M2.0 INCH        ADAMS              WI   CO-OP OBSERVER

0655 AM     SNOW             FRIENDSHIP              43.96N  89.82W
03/23/2011  M1.2 INCH        ADAMS              WI   PUBLIC

0700 AM     SNOW             FRIENDSHIP              43.98N  89.83W
03/23/2011  M1.2 INCH        ADAMS              WI   CO-OP OBSERVER

0655 AM     HEAVY SNOW       LONGWOOD                44.89N  90.60W
03/23/2011  M7.0 INCH        CLARK              WI   PUBLIC

0700 AM     SNOW             OWEN 2N                 44.98N  90.55W
03/23/2011  M5.8 INCH        CLARK              WI   CO-OP OBSERVER

0700 AM     SNOW             NEILLSVILLE 3SW         44.53N  90.64W
03/23/2011  M2.0 INCH        CLARK              WI   CO-OP OBSERVER

0700 AM     SNOW             TAYLOR                  44.32N  91.12W
03/23/2011  M1.3 INCH        JACKSON            WI   CO-OP OBSERVER

0700 AM     SNOW             BLACK RIVER FALLS STP   44.29N  90.85W
03/23/2011  M0.5 INCH        JACKSON            WI   CO-OP OBSERVER

0700 AM     SNOW             LA CROSSE WFO           43.82N  91.19W
03/23/2011  M0.2 INCH        LA CROSSE          WI   CO-OP OBSERVER

0700 AM     SNOW             WARRENS 5WSW            44.10N  90.59W
03/23/2011  M1.4 INCH        MONROE             WI   CO-OP OBSERVER

0700 AM     SNOW             TUNNEL CITY 1S          44.01N  90.57W
03/23/2011  M0.7 INCH        MONROE             WI   CO-OP OBSERVER

0700 AM     HEAVY SNOW       MEDFORD                 45.13N  90.34W
03/23/2011  M11.5 INCH       TAYLOR             WI   CO-OP OBSERVER

0655 AM     HEAVY SNOW       MEDFORD 4NW             45.16N  90.38W
03/23/2011  M8.5 INCH        TAYLOR             WI   PUBLIC

0700 AM     SNOW             OSSEO                   44.58N  91.22W
03/23/2011  M2.8 INCH        TREMPEALEAU        WI   CO-OP OBSERVER

0700 AM     SNOW             BLAIR 2NW               44.31N  91.27W
03/23/2011  M0.5 INCH        TREMPEALEAU        WI   CO-OP OBSERVER

0700 AM     SNOW             GALESVILLE 2ESE         44.08N  91.34W
03/23/2011  M0.5 INCH        TREMPEALEAU        WI   CO-OP OBSERVER

0700 AM     SNOW             LA FARGE                43.57N  90.64W
03/23/2011  M0.5 INCH        VERNON             WI   CO-OP OBSERVER

0700 AM     SNOW             ONTARIO 3E              43.72N  90.60W
03/23/2011  M0.3 INCH        VERNON             WI   CO-OP OBSERVER
&&

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:43 AM CDTRiver Flood WarningARXMower12 hr

Nearby

Areal Flood Warnings in Minnesota, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.